Alert archive / New Hampshire / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 3, 2020, 5:06 PM EDT for Grafton County, New Hampshire. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2020, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 3, 2020, 7:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Grafton County, NH
The radar
The Burlington radar (KCXX), 106 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:25 PM EDT | HEAVY RAIN 3 | 3 E Sugar Hill, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WGUS51 KGYX 032106
FFWGYX
NHC009-032300-
/O.NEW.KGYX.FF.W.0008.200703T2106Z-200703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
506 PM EDT Fri Jul 3 2020
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
North central Grafton County in northern New Hampshire...
* Until 700 PM EDT.
* At 506 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Littleton, Bethlehem, Franconia, Lisbon, Sugar Hill, Lyman and
Monroe.
This includes Interstate 93 between mile markers 114 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4434 7198 4434 7193 4435 7191 4434 7188
4434 7185 4436 7181 4438 7182 4439 7180
4440 7179 4440 7177 4426 7164 4416 7174
4424 7198 4432 7202
FLASH FLOOD...RADAR INDICATED
$$
Kimble1 follow-up statement
508
WGUS71 KGYX 032220
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
620 PM EDT Fri Jul 3 2020
NHC009-032300-
/O.CON.KGYX.FF.W.0008.000000T0000Z-200703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grafton NH-
620 PM EDT Fri Jul 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL GRAFTON COUNTY...
At 619 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area were decreasing in intensity. However,
flash flooding is ongoing or expected to begin shortly especially in
poor drainage areas. Additional light rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Littleton, Bethlehem, Franconia, Lisbon, Sugar Hill, Lyman and
Monroe.
This includes Interstate 93 between mile markers 114 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4434 7198 4434 7193 4435 7191 4434 7188
4434 7185 4436 7181 4438 7182 4439 7180
4440 7179 4440 7177 4426 7164 4416 7174
4424 7198 4432 7202
FLASH FLOOD...RADAR INDICATED
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:55 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 3, 3:55 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Gray ME 355 PM EDT Fri Jul 3 2020 .SYNOPSIS... A front stalled to our southwest will keep the chances of showers and possibly a rumble of thunder going into this evening across western New Hampshire and the mountains. Saturday will be mainly dry with comfortable temperatures. A cold front will cross the area Sunday bringing a chance for showers and afternoon thunderstorms. Heat and humidity build towards the middle of next week with chances for afternoon showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The cooler and drier air behind the back door front that moved thru last night is starting make inroads from the east, with temps falling and Tds dropping as well. But the front got stalled this morning on the on the terrain in wrn NH, and the CT vly was still on the warm and humid side through much of the days, although the front should get a push and move that out this evening. There will be a threat for few showers storms in wrn Nh thru early evening as well. Patchy fog should develop cross much of the CWA, although may see more coverage of the fog along the coast. Lows range from the mid to upper 50s across much of the CWA, but closer to 60 in srn NH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Zonal flow aloft should allow for enuf subsidence to help clear out the skies on Saturday, although given very weak flow regime, it may take a good chunk of the morning to burn off the fog and low clouds in some spots, especially on the coast. Still should see a good amt of afternoon sun, and that will help push temps up into the upper 70s to low 80 across much of the inland zones. Given the weak flow, sea breeze will develop on the coast and highs there will be in the upper 60s to mid 70s. Could see a few isolated SHRA/TSRA pop up in the mtns late in the day, as 500 MB wave approaches from the W, but POPS remain 20% or below here. Sat night will be a cool night as dry air will be in place and winds remain light with mainly clear skies. Lows will range from the low 50s in the mtns to the upper 50s in the S and along the coast. Valley fog should be a good bet as well. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The 500 mb pattern across North America will feature a short wave trough moving through northern New England Sunday, a ridge over the Great lakes extending to Hudson's Bay, and a trough in the West. The pattern will transition to near zonal flow with heights trending above normal starting Monday and persisting into the middle of next week. This will lead to temperatures running above normal for much of next week and humidity increasing towards the second half of next week. There will be subtle short waves moving through the zonal flow bringing chances for afternoon showers and storms most afternoons, although confidence is low in pinpointing which days will have more widespread activity that others. Short wave crossing northern New England Sunday will drag a cold front through the region Sunday afternoon. Decent instability will develop ahead of the front across interior western Maine and New Hampshire while onshore winds and clouds will limit instability across eastern and coastal zones. The best forcing is slightly displaced from where the best instability will be over northern and eastern zones. Have gone with the chance of general thunderstorms across the area with highest chances across northern and eastern zones. Monday will be mainly dry with comfortable temperatures behind the front. As the upper level pattern transitions to zonal flow across the northern tier of the CONUS, temperatures will be on the rise starting Tuesday with highs approach the low 90s for the middle and second half of next week. Humidity will also increase starting Wednesday with dewpoints near 70 from Wednesday into the end of the week. Disturbances will be passing through the zonal flow next week bring chances for afternoon showers and storms with run to run variability amongst models in which day will have the best chance for widespread precipitation. At the moment Wednesday has the highest chances for showers and storms, while each afternoon starting Tuesday onward will have a chance of showers and storms. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Short Term...Fog and low cigs should settle into all the terminals tonight, with IFR to LIFR common. All terminals will return to VFR by mid-late Sat morning. Restrictions in valley fog possible Sun night. Long Term...Mostly VFR with some restrictions in SHRA and -TSRA Sunday afternoon and again each afternoon from Tuesday onward. && .MARINE... Short Term...Winds/seas stay abv SCA levels thru this evening S of Casco Bay. However, winds should diminish later tonight and stay below SCA levels into Sunday. Long Term...Winds and seas will remain below SCA thresholds. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Beach Hazards Statement through Sunday evening for MEZ023>028. NH...Beach Hazards Statement through Sunday evening for NHZ014. MARINE...Small Craft Advisory until midnight EDT tonight for ANZ154. && NEAR TERM...Cempa SHORT TERM...Cempa LONG TERM...Schroeter
Hazardous weather outlook, Jul 3, 3:46 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 346 PM EDT Fri Jul 3 2020 MEZ007>009-012>014-018>022-033-NHZ001>013-015-042000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 346 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-042000- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 346 PM EDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-042000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 346 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:57 AM EDT | Beach Hazards Statement | GYX | Rockingham | 59 hr |
| Jul 3, 4:55 PM EDT | Areal Flood Advisory | GYX | Grafton | 2 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.